MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a5: ethnicity: unknown, information was requested but not provided.Section b3: date of event: unknown/not provided, but the best estimate date is (b)(6) 2024 as customer indicated.Section h3(no): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain missing information; however, the information was not provided.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A doctor reported a planned explant of an intraocular lens (iol) from a patient's left eye.The reason for explant was not specified.Through follow ups, it was learned that the lens was explanted as scheduled on (b)(6) 2025 due to blurred vision at all distances, even with correction.It was confirmed that the patient had debilitating condition, more difficulty driving.Reportedly, the patient had pre-existing issue of dry eye disease.The replacement iol was of a different model and lower diopter (drn00v, 23.0d).No surgical interventions were required and no medication outside the standard of care was prescribed to the patient.The patient is doing well post-op and no injury was reported.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes returned to manufacturer on apr 18, 2025 section h3.Device evaluated by manufacturer? yes device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection of the complaint device reveal that the lens was inside a specimen cup, cut in half and coated in viscoelastic residue.The lens was cleaned and inspected and no issues that could cause or contribute to the complaint issues were observed.The complaint issues were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the product evaluation, the complaint issues could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.No nonconformity report, documentation or labeling changes, and further escalations are required.Johnson & johnson surgical vision will continue to monitor these types of complaints.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21452160
Report Number3012236936-2025-000053
Device Sequence Number15276294
Product Code POE
UDI-Device Identifier05050474761872
UDI-Public(01)05050474761872(17)251018
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight54 KG
Patient RaceWhite